Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Dynamics in the Eremenko-Lyubich class

Author: David J. Sixsmith
Journal: Conform. Geom. Dyn. 22 (2018), 185-224
MSC (2010): Primary 37F10; Secondary 30D05
Published electronically: September 11, 2018
MathSciNet review: 3852466
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


The study of the dynamics of polynomials is now a major field of research, with many important and elegant results. The study of entire functions that are not polynomials – in other words transcendental entire functions – is somewhat less advanced, in part due to certain technical differences compared to polynomial or rational dynamics.

In this paper we survey the dynamics of functions in the Eremenko-Lyubich class, $\mathcal {B}$. Among transcendental entire functions, those in this class have properties that make their dynamics most “similar” to the dynamics of a polynomial, and so particularly accessible to detailed study. Many authors have worked in this field, and the dynamics of class $\mathcal {B}$ functions is now particularly well-understood and well-developed. There are many striking and unexpected results. Several powerful tools and techniques have been developed to help progress this work. There is also an increasing expectation that learning new results in transcendental dynamics will lead to a better understanding of the polynomial and rational cases.

We consider the fundamentals of this field, review some of the most important results, techniques and ideas, and give stepping-stones to deeper inquiry.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F10, 30D05

Retrieve articles in all journals with MSC (2010): 37F10, 30D05

Additional Information

David J. Sixsmith
Affiliation: Department of Mathematical Sciences, University of Liverpool, Liverpool L69 7ZL, United Kingdom. ORCiD: 0000-0002-3543-6969
MR Author ID: 952973

Received by editor(s): June 11, 2018
Received by editor(s) in revised form: July 26, 2018
Published electronically: September 11, 2018
Article copyright: © Copyright 2018 American Mathematical Society